Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 16, 2006, 2:02 PM CDT for Peoria County, Woodford County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2006, 2:02 PM CDT (19:02 UTC)
- Expired
- Apr 16, 2006, 2:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Peoria County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 76 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 11:17 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 161901
SVRILX
ILC143-203-161945-
/O.NEW.KILX.SV.W.0092.060416T1902Z-060416T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
202 PM CDT SUN APR 16 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PEORIA COUNTY IN CENTRAL ILLINOIS.
NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS.
* UNTIL 245 PM CDT.
* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PEORIA...AND WAS MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRING BAY...
GERMANTOWN HILLS...
ROME...
METAMORA...
WASHBURN...
OTHER LOCATIONS IN THE WARNING INCLUDE...CAZENOVIA...LOW POINT AND
MOSSVILLE.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4082 8970 4070 8959 4074 8954 4082 8918
4091 8921 4094 8947
$$
GEELHART3 follow-up statements
000
WWUS53 KILX 161919
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
219 PM CDT SUN APR 16 2006
ILC143-203-161945-
/O.CON.KILX.SV.W.0092.000000T0000Z-060416T1945Z/
WOODFORD-PEORIA-
219 PM CDT SUN APR 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN WOODFORD AND EASTERN PEORIA COUNTIES...
AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SPRING BAY...OR ABOUT 8 MILES NORTHEAST OF PEORIA...
MOVING NORTHEAST AT 25 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
METAMORA.
OTHER LOCATIONS AFFECTED INCLUDE...CAZENOVIA AND LOW POINT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4083 8960 4075 8955 4074 8954 4082 8918
4091 8921 4091 8949
$$
GEELHART000
WWUS53 KILX 161937
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CDT SUN APR 16 2006
ILC143-161947-
/O.CAN.KILX.SV.W.0092.000000T0000Z-060416T1945Z/
PEORIA-
237 PM CDT SUN APR 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PEORIA COUNTY HAS BEEN
CANCELLED...
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM. REMAIN ALERT FOR THE
POSSIBILITY OF MORE SEVERE WEATHER.
LAT...LON 4085 8941 4075 8955 4081 8941 4082 8918
4091 8921 4089 8941
$$
ILC203-161945-
/O.CON.KILX.SV.W.0092.000000T0000Z-060416T1945Z/
WOODFORD-
237 PM CDT SUN APR 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN WOODFORD COUNTY...
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAZENOVIA...OR ABOUT 11 MILES NORTHWEST OF EUREKA...
MOVING NORTHEAST AT 25 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4085 8941 4075 8955 4081 8941 4082 8918
4091 8921 4089 8941
$$
GEELHART000
WWUS53 KILX 161944
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
244 PM CDT SUN APR 16 2006
ILC203-161954-
/O.EXP.KILX.SV.W.0092.000000T0000Z-060416T1945Z/
WOODFORD-
244 PM CDT SUN APR 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODFORD COUNTY
EXPIRES AT 245 PM CDT...
AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM. REMAIN ALERT TO THE
POSSIBILITY OF MORE SEVERE WEATHER.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4085 8941 4075 8955 4081 8941 4082 8918
4091 8921 4089 8941
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:11 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 16, 12:11 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1211 PM CDT SUN APR 16 2006 .DISCUSSION... ONGOING SEVERE WEATHER MAIN CONCERN. ALREADY SPINNING UP FOR TOR WATCH 193...SO WILL KEEP THIS SHORT. SHORT TERM...THIS AFTERNOON AND TONIGHT... SIGNIFICANT SHORTWAVE AND UPPER H5 TROUGH TO MOVE ACROSS THE CWA THIS AFTERNOON AND EVENING. SPC HAS INCREASED THE DAY ONE TOR GRAPHIC TO 15% IN RESPONSE TO SHEAR PROFILES AND DESTABILIZATION TAKING PLACE ACROSS THE C IL. RUC AND ETA 12 INDICATE STORMS ERUPTING EARLY THIS AFTERNOON AND CONTINUING THROUGH LATE EVENING. SEVERAL LINES OF STORMS ARE EXPECTED...WITH ROTATING SUPERCELLS LIKELY WITH POSSIBLE STRONG TORNADOES. SPC MESOANALYSIS PAGE IS INDICATING THE BEST CHANCES FOR SEVERE WEATHER SOUTHWEST OF A LINE FROM PEORIA TO EFFINGHAM...ESPECIALLY IN THE SPRINGFIELD AND JACKSONVILLE AREA EARLIER THIS AFTERNOON. AS THE SURFACE LOW PROGRESSES INTO C IL BY 00Z... WE WILL SEE THE CHANCES FOR SEVERE WEATHER EXPAND EASTWARD INTO THE BLOOMINGTON...CHAMPAIGN AND DANVILLE AREAS. THE SEVERE STORMS WILL LAST UNTIL 10 PM IN OUR EASTERN AREAS...BUT SHOULD WEAKEN CONSIDERABLY AFTER MIDNIGHT...WHEN THE LOW WILL BE INTO INDIANA...AND OUR AIRMASS WILL BEGIN TO DRY AND COOL AND ALL LEVELS. KEPT THE SEVERE THUNDERSTORM WORDING IN THE GRIDS UNTIL MIDNIGHT...BUT MAY BE ABLE TO CLEAR THE SEVERE THREAT FROM THE ILLINOIS RIVER AREA BY EARLY THIS EVENING. LONG TERM...MONDAY THROUGH SATURDAY... HIGH PRESSURE WILL PUSH SOUTHWARD FROM THE WESTERN GREAT LAKES ON MONDAY...ALLOWING FOR PRECIP TO MOVE SOUTH OF OUR CWA. THE TIMING APPEARS TO BE A LITTLE SLOWER THAN YESTERDAYS MODELS...AND I PULLED PRECIP FROM TUESDAY AFTERNOON...AND LOWERED THE CHANCES TUESDAY EVENING. IT APPEARS THE PRE FRONTAL PRECIP WILL REACH OUR W CWA BETWEEN MIDNIGHT AND 6 AM ON WEDNESDAY. THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY EVENING...AS THE FRONT SHEARS OUT AND SLOWS DOWN. THE LONG WAVE TROUGH WILL LINGER TO OUR NW OVER THE SD/IA BORDER UNTIL THURSDAY...SO I KEPT SLIGHT CHC POPS IN PRIMARILY THE NORTHERN PORTION OF OUR CWA THROUGH FRIDAY. THE LOW WILL LINGER IN THE CENTRAL EAST COAST OVER THE WEEKEND...WITH A TROUGH EXTENDING TOWARD IL. HOWEVER...DRY CONDITIONS ARE EXPECTED TO PREVAIL AS THE SURFACE RIDGE PROVIDES ENOUGH DRY AIR IN ILLINOIS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
Hazardous weather outlook, Apr 16, 11:43 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1143 AM CDT SUN APR 16 2006 ILZ027>031-036>038-040>044-047>054-061-171200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY- 1143 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. TORNADOES ARE POSSIBLE ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND EARLY EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM. ILZ045-046-055>057-062-063-066>068-071>073-171200- CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1143 AM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL LOW PRESSURE IN CENTRAL IOWA WILL MOVE SOUTHEAST THIS AFTERNOON...ALONG A WARM FRONT EXTENDING ACROSS CENTRAL ILLINOIS. THE LOW WILL COMBINE WITH WARM MOIST AIR SOUTH OF THE FRONT...TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. TORNADOES ARE POSSIBLE ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS LATER THIS AFTERNOON AND EVENING. LARGE HAIL OVER GOLFBALL SIZE...AND DAMAGING WINDS OVER 70 MPH...ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER SYSTEM WILL MOVE INTO THE AREA TUESDAY NIGHT AND WEDNESDAY...LEADING TO THE POSSIBILITY OF MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY...PRIMARILY BETWEEN 2 PM AND 10 PM. GEELHART
In the hours before
Local storm report, Apr 16, 12:16 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1216 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 6 NNW CHAMPAIGN 40.19N 88.31W
04/16/2006 M0.75 INCH CHAMPAIGN IL PUBLIC
TIME ESTIMATED.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 6:10 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 42 min |
| Apr 16, 1:23 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 49 min |
| Apr 16, 1:25 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 65 min |
| Apr 16, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 56 min |
| Apr 16, 1:38 PM CDT | Tornado Warning | ILX | Tazewell | 52 min |
| Apr 16, 2:13 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 47 min |
| Apr 16, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 48 min |
| Apr 16, 2:33 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 42 min |
| Apr 16, 2:53 PM CDT | Tornado Warning | ILX | Macon | 37 min |
| Apr 16, 2:54 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 58 min |
| Apr 16, 3:00 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 45 min |
| Apr 16, 3:14 PM CDT | Tornado Warning | ILX | Macon, Piatt | 46 min |
| Apr 16, 3:20 PM CDT | Tornado Warning | ILX | Christian, Shelby | 25 min |
| Apr 16, 3:29 PM CDT | Tornado Warning | ILX | Piatt | 46 min |
| Apr 16, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 48 min |
| Apr 16, 3:38 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 52 min |
| Apr 16, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 22 min |
| Apr 16, 3:46 PM CDT | Tornado Warning | ILX | Champaign | 44 min |
| Apr 16, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie, Shelby | 62 min |
| Apr 16, 4:16 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 44 min |
| Apr 16, 4:24 PM CDT | Tornado Warning | ILX | Cumberland | 51 min |
| Apr 16, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 48 min |
| Apr 16, 4:58 PM CDT | Tornado Warning | ILX | Jasper | 47 min |
| Apr 16, 5:01 PM CDT | Tornado Warning | ILX | Effingham | 29 min |
| Apr 16, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 56 min |
| Apr 16, 5:13 PM CDT | Tornado Warning | ILX | Coles, Douglas | 41 min |
| Apr 16, 5:16 PM CDT | Tornado Warning | ILX | Clark, Cumberland | 44 min |
| Apr 16, 5:19 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 41 min |
| Apr 16, 5:37 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Shelby | 49 min |
| Apr 16, 5:43 PM CDT | Tornado Warning | ILX | Edgar | 47 min |
| Apr 16, 5:45 PM CDT | Tornado Warning | ILX | Crawford, Jasper | 45 min |
| Apr 16, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 67 min |
| Apr 16, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 54 min |
| Apr 16, 6:03 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 30 min |
| Apr 16, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper | 62 min |
| Apr 16, 6:29 PM CDT | Tornado Warning | ILX | Champaign | 46 min |
| Apr 16, 6:30 PM CDT | Tornado Warning | ILX | Edgar | 30 min |
| Apr 16, 6:38 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 52 min |
| Apr 16, 6:53 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 67 min |
| Apr 16, 6:59 PM CDT | Tornado Warning | ILX | Vermilion | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.